Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 27, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 15, 2020, 6:52 PM CDT for 4 counties in Illinois. It was in force for 7 hr. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2020, 6:52 PM CDT (23:52 UTC)
- Expired
- Jul 16, 2020, 1:45 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties McLean County, IL, Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 7:00 PM CDT | HEAVY RAIN 4.01 | Peoria, IL | |
| Jul 15, 7:30 PM CDT | HEAVY RAIN 6 | Secor, IL | RELAYED BY BROADCAST MEDIA |
| Jul 15, 7:45 PM CDT | HEAVY RAIN 5.32 | Eureka, IL | |
| Jul 15, 8:00 PM CDT | HEAVY RAIN 3.5 | Hudson, IL | IN 1.5 HOURS |
| Jul 15, 8:00 PM CDT | HEAVY RAIN 3.5 | Spring Bay, IL | RELAYED BY BROADCAST MEDIA |
| Jul 15, 8:00 PM CDT | HEAVY RAIN 4.2 | 3 W Peoria, IL | RELAYED BY BROADCAST MEDIA |
| Jul 15, 8:00 PM CDT | HEAVY RAIN 4.91 | Morton, IL | |
| Jul 15, 8:00 PM CDT | HEAVY RAIN 5 | Peoria, IL | RELAYED BY BROADCAST MEDIA |
| Jul 15, 8:00 PM CDT | HEAVY RAIN 8 | E Peoria, IL | RELAYED BY BROADCAST MEDIA |
| Jul 15, 8:00 PM CDT | HEAVY RAIN 8 | S Peoria, IL | RELAYED BY BROADCAST MEDIA |
| Jul 15, 8:35 PM CDT | HEAVY RAIN 7.04 | 5 Nnw El Paso, IL | RAIN STILL FALLING. |
| Jul 15, 8:45 PM CDT | HEAVY RAIN 4.9 | 5 Ne Carlock, IL | |
| Jul 15, 8:50 PM CDT | HEAVY RAIN 5.14 | 3 S Secor, IL | |
| Jul 15, 9:21 PM CDT | HEAVY RAIN 2.72 | 3 Wnw Peoria, IL | |
| Jul 15, 10:00 PM CDT | HEAVY RAIN 6.98 | Washington, IL | |
| Jul 15, 10:20 PM CDT | FLOOD | Roanoke, IL | 10 WATER RESCUES BY BOAT IN TOWN. 6 FT OF WATER STILL IN TOWN NEAR PANTHER CREEK. STATE ROUTE 116 STILL CLOSED EAST OF TOWN. LOTS OF RURAL ROADS STARTING TO RECEED. |
| Jul 15, 11:00 PM CDT | HEAVY RAIN 6.5 | S Roanoke, IL | AT EOC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
283
WGUS53 KILX 152352
FFWILX
ILC113-143-179-203-160645-
/O.NEW.KILX.FF.W.0027.200715T2352Z-200716T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
652 PM CDT Wed Jul 15 2020
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Woodford County in central Illinois...
Northeastern Tazewell County in central Illinois...
Northwestern McLean County in central Illinois...
East central Peoria County in central Illinois...
* Until 145 AM CDT Thursday.
* At 649 PM CDT, emergency management reported flash flooding
occurring all across the warned area. Three to five inches of rain
have already fallen. Nearly all of Woodford County is experiencing
flooding, especially Roanoake.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Peoria, Bloomington, Eureka, Normal, East Peoria, Morton,
Washington, Chillicothe, West Peoria, Metamora, Germantown Hills,
El Paso, Minonk, Roanoke, Hudson, Rome, Washburn, Danvers,
Goodfield and Deer Creek.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes the following highways...
Interstate 155 between mile markers 30 and 31.
Interstate 39 between mile markers 0 and 28.
Interstate 474 mile marker 0 and near mile marker 14.
Interstate 55 between mile markers 159 and 165.
Interstate 74 between mile markers 87 and 95, and between mile
markers 97 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4075 8893 4046 8899 4057 8945 4077 8971
4086 8957 4092 8944 4092 8893
FLASH FLOOD...OBSERVED
$$
Shimon1 follow-up statement
055
WGUS73 KILX 160636
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
136 AM CDT Thu Jul 16 2020
ILC113-143-179-203-160645-
/O.EXP.KILX.FF.W.0027.000000T0000Z-200716T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Woodford-Tazewell-McLean-Peoria-
136 AM CDT Thu Jul 16 2020
...THE FLASH FLOOD WARNING FOR WOODFORD...NORTHEASTERN TAZEWELL...
NORTHWESTERN MCLEAN AND EAST CENTRAL PEORIA COUNTIES WILL EXPIRE AT
145 AM CDT THURSDAY...
The heavy rain has ended. Portions of the flash flood warning in
McLean, Woodford, Tazewell, and Peoria counties have been replaced
by an areal flood warning until 900 AM CDT. Please continue to heed
any remaining road closures.
LAT...LON 4075 8893 4046 8899 4057 8945 4077 8971
4086 8957 4092 8944 4092 8893
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 4:18 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 15, 4:18 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 418 PM CDT Wed Jul 15 2020 .SYNOPSIS... Issued at 418 PM CDT Wed Jul 15 2020 Expect thunderstorm activity to increase especially from the Illinois River valley to I-55 corridor then sweep eastward this evening. Some storms may be severe, with damaging wind gusts, hail, and a threat for an isolated tornado or two in the region. Chances for showers and thunderstorms will be generally low Thursday into the weekend, however some isolated storms will be possible. Temperatures will increase toward the weekend. && .SHORT TERM...(This evening through Thursday) ISSUED AT 418 PM CDT Wed Jul 15 2020 An upper level shortwave and approaching frontal zone are expected to organize scattered thunderstorms into a linear convective system around the Illinois River Valley to I-55 corridor late this afternoon, which should subsequently sweep eastward through eastern IL this evening. A wedge of strong MLCAPE to 2500 J/KG, effective bulk shear to 40 kts, and effective storm relative helicity to around 200 indicate supercellular structures and tornadic potential in this area with a few tornados possible, then the threat should transition to a more widespread strong wind potential with a few brief tornadic spinups possible in eastern IL this evening. A tornado watch is in effect for much of central IL until 9 pm. Conditions should stabilize somewhat as the system moves east of I-57 after sunset, but the potential for a downstream watch will be monitored. Convective allowing models show this system moving east of the Indiana state line shortly after midnight. With low level moisture lingering, expecting lingering low level stratus continuing through the night, although enough wind should follow the front that dense fog is not expected, but some minor thin fog/haze possible. High pressure drifts over the area Thursday, which should bring clearing skies, although some lingering isolated showers/thunderstorms could remain near I-70 southward. Highs should be in the mid 80s with the cold front pushed south of central IL. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 418 PM CDT Wed Jul 15 2020 Surface high pressure should shift east of the area by Friday allowing temperatures to begin to climb as southerly flow returns. This should bring a warming trend from highs around 90 Friday to mid 90s across the area by Sunday, along with heat index values in the mid 90s Friday, to around 105 Saturday and Sunday. Another cold front settling down from the north Sunday night could bring the next organized chance for thunderstorms, and a bit of minor relief from the heat as it stalls out over central IL early next week. Highs around 90 expected Monday through Wednesday, with heat index below 100 again. Chances for thunderstorms will continue in this pattern. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 145 PM CDT Wed Jul 15 2020 Scattered thunderstorms, some strong to severe, will continue west of KSPI-KBMI through 21Z, then likely organize into a line of thunderstorms sweeping eastward through the central IL terminals 21Z-04Z. Primarily VFR conditions expected until 02-04Z, although isold MVFR cigs/vsby with TSRA. Strong gusty and variable winds possible with TSRA as high as 50 kts. After 02-04Z, cigs decreasing to MVFR and potential IFR. Winds SE around 10 kts, becoming NW overnight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...37 SHORT TERM...37 LONG TERM...37 AVIATION...37
Hazardous weather outlook, Jul 15, 3:05 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 305 PM CDT Wed Jul 15 2020 ILZ040>042-047>054-061-066-162015- Cass-Christian-Effingham-Logan-Macon-Mason-Menard-Morgan-Moultrie- Sangamon-Schuyler-Scott-Shelby- 305 PM CDT Wed Jul 15 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... There is an enhanced risk for severe thunderstorms this afternoon and evening. Scattered thunderstorms will continue to develop this afternoon and eventually congeal into a line as it moves across central Illinois. While damaging winds will be primary hazard, large hail, an isolated tornado or two, and flash flooding are all possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Additional periods of scattered thunderstorms are possible Friday through Tuesday. At this time, the severe threat remains uncertain. Afternoon heat indices to around or in excess of 100 degrees are possible Friday through Tuesday, highest over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ027>031-036>038-043>046-055>057-062-063-067-068-071>073-162015- Champaign-Clark-Clay-Coles-Crawford-Cumberland-De Witt-Douglas- Edgar-Fulton-Jasper-Knox-Lawrence-Marshall-McLean-Peoria-Piatt- Richland-Stark-Tazewell-Vermilion-Woodford- 305 PM CDT Wed Jul 15 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight risk for severe thunderstorms this afternoon and evening. Scattered thunderstorms will continue to develop this afternoon and eventually congeal into a line as it moves across central Illinois. While damaging winds will be primary hazard, large hail, an isolated tornado, and flash flooding are all possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Additional periods of scattered thunderstorms are possible Friday through Tuesday. At this time, the severe threat remains uncertain. Afternoon heat indices to around or in excess of 100 degrees are possible Friday through Tuesday, highest over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. Erwin/Auten
In the hours before
Local storm report, Jul 15, 4:43 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
443 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TORNADO 2 ESE GRIDLEY 40.73N 88.85W
07/15/2020 MCLEAN IL TRAINED SPOTTER
CORRECTED FOR TIME AND LOCATION
&&
ROBERSONLocal storm report, Jul 15, 4:54 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
454 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
07/15/2020 M1.92 INCH PEORIA IL ASOS
PRECIP SINCE 12PM
&&
ROBERSONSpecial weather statement, Jul 15, 5:07 PM CDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Lincoln IL 507 PM CDT Wed Jul 15 2020 ILZ031-037-038-152300- Tazewell-Woodford-McLean- 507 PM CDT Wed Jul 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WOODFORD... SOUTHEASTERN TAZEWELL AND WEST CENTRAL MCLEAN COUNTIES UNTIL 600 PM CDT... At 507 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Tremont to near Delavan. Movement was northeast at 30 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Bloomington, Morton, Tremont, Mackinaw, Delavan, Minier, Danvers, Hopedale, Goodfield, Deer Creek, Stanford, Carlock, Dillon, Congerville and Shirley. This includes the following highways... Interstate 155 between mile markers 13 and 28. Interstate 55 between mile markers 154 and 155. Interstate 74 between mile markers 107 and 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 900 PM CDT for central Illinois. LAT...LON 4070 8922 4041 8902 4033 8953 4050 8961 TIME...MOT...LOC 2207Z 245DEG 26KT 4048 8955 4037 8950 Shimon
Local storm report, Jul 15, 5:15 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
515 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HEAVY RAIN 3 N PEORIA 40.79N 89.61W
07/15/2020 M4.65 INCH PEORIA IL TRAINED SPOTTER
RAIN SINCE 1PM
&&
ROBERSONLocal storm report, Jul 15, 5:16 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
516 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FLASH FLOOD PEKIN 40.57N 89.63W
07/15/2020 TAZEWELL IL BROADCAST MEDIA
1.5-2 INCHES, SEVERAL ROADS FLOODED
0315 PM FLOOD GERMANTOWN HILLS 40.77N 89.47W
07/15/2020 WOODFORD IL EMERGENCY MNGR
PONDED ON SOME ROADS
0315 PM HEAVY RAIN GERMANTOWN HILLS 40.77N 89.47W
07/15/2020 M1.75 INCH WOODFORD IL EMERGENCY MNGR
30 MIN TOTAL
0318 PM HEAVY RAIN 4 SW PEORIA 40.70N 89.66W
07/15/2020 M2.58 INCH PEORIA IL TRAINED SPOTTER
0320 PM HEAVY RAIN CREVE COEUR 40.64N 89.60W
07/15/2020 M2.30 INCH TAZEWELL IL COCORAHS
ACCUMULATION OVER THE LAST 90 MINUTES
0330 PM FUNNEL CLOUD 2 W KAPPA 40.67N 89.05W
07/15/2020 WOODFORD IL STORM CHASER
LOCATION ESTIMATED FROM RADAR
0400 PM HEAVY RAIN EUREKA 40.72N 89.28W
07/15/2020 M2.80 INCH WOODFORD IL TRAINED SPOTTER
RAIN SINCE 2PM
0400 PM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
07/15/2020 M1.92 INCH PEORIA IL ASOS
PRECIP SINCE 12PM
0404 PM TORNADO 2 ESE GRIDLEY 40.73N 88.85W
07/15/2020 MCLEAN IL TRAINED SPOTTER
CORRECTED FOR TIME AND LOCATION
0514 PM HEAVY RAIN 3 N PEORIA 40.79N 89.61W
07/15/2020 M4.65 INCH PEORIA IL TRAINED SPOTTER
RAIN SINCE 1PM
&&
ROBERSONLocal storm report, Jul 15, 5:21 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
521 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
07/15/2020 M2.00 INCH PEORIA IL TRAINED SPOTTER
&&
ROBERSONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:35 AM CDT | Special Weather Statement | ILX | Schuyler | 40 min |
| Jul 15, 11:37 AM CDT | Special Weather Statement | ILX | Fulton, Schuyler | 38 min |
| Jul 15, 12:13 PM CDT | Special Weather Statement | ILX | Fulton | 47 min |
| Jul 15, 12:49 PM CDT | Special Weather Statement | ILX | Tazewell | 41 min |
| Jul 15, 12:51 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 54 min |
| Jul 15, 1:00 PM CDT | Special Weather Statement | ILX | Fulton | 60 min |
| Jul 15, 1:41 PM CDT | Tornado Warning | ILX | Tazewell | 34 min |
| Jul 15, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Peoria, Tazewell, Woodford | 60 min |
| Jul 15, 2:30 PM CDT | Flash Flood Warning | ILX | Peoria, Tazewell | 3 hr |
| Jul 15, 3:12 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 48 min |
| Jul 15, 3:15 PM CDT | Flash Flood Warning | ILX | Tazewell, Woodford | 4 hr |
| Jul 15, 3:55 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 35 min |
| Jul 15, 4:07 PM CDT | Tornado Warning | ILX | McLean | 8 min |
| Jul 15, 4:11 PM CDT | Flash Flood Warning | ILX | Woodford | 4 hr |
| Jul 15, 4:16 PM CDT | Tornado Warning | ILX | McLean | 29 min |
| Jul 15, 5:07 PM CDT | Special Weather Statement | ILX | Tazewell | 53 min |
| Jul 15, 5:17 PM CDT | Flash Flood Warning | ILX | Fulton, Mason, Peoria, Tazewell | 5 hr |
| Jul 15, 5:26 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 28 min |
| Jul 15, 5:40 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 50 min |
| Jul 15, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 37 min |
| Jul 15, 6:17 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Douglas, Moultrie, Shelby | 43 min |
| Jul 15, 6:19 PM CDT | Flash Flood Warning | ILX | Logan, McLean, Tazewell, Woodford | 4 hr |
| Jul 15, 6:25 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 50 min |
| Jul 15, 6:31 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Cumberland, Effingham, Shelby | 44 min |
| Jul 15, 6:36 PM CDT | Tornado Warning | ILX | McLean | 39 min |
Nearby
Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.